MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4), windchill ra607512 complaint description: on (b)(6) 2024, a customer contacted global technical solutions center (gtsc) to report the use of 10% formalin in place of blood bank saline and the ortho vision analyzer (serial number (b)(6) did not produce a system error.Complainant: (b)(6) (medical technologist) (b)(6) ; (b)(6) medical center (b)(6); date of events: 30aug2024 at approximately 21:00 pm through 31aug2024, reported on (b)(6) 2024.Ortho vision mts analyzer (b)(6), installed: on (b)(6) 2021 software version: 5.12.4.46568 system fluids: expected - buffered saline actual - 10% formalin solution the customer reported that no erroneous or discrepant patient results were obtained.The customer stated that no biased results were reported to a physician.The customer reported that no patient was harmed as a consequence of the reported event.
 
Additional Manufacturer Narrative
Investigation details: the customer stated that following maintenance activities on (b)(6) 2024 at approximately 21:00pm, the operator noted a large number of positive antibody screen results, that were producing negative results when repeated in manual gel method using the same lots of reagent red cells and mts gel cards.The customer further inspected the ortho vision id-mts analyzer and identified the saline wash bottle was filled with 10% formalin solution.The operator immediately notified the site supervisor, and all previously tested samples were re-tested at a sister facility.All aborh re-test results matched the results obtained on the ortho vision id-mts analyzer with 10% formalin used.All antibody screen re-test results produced no clinically significant antibodies.The customer concluded from the re-testing at a sister facility that no erroneous results had been reported as a result of this event.Gtsc reviewed with the customer that the ortho vision id-mts analyzer is not validated with any other fluids than water and saline.The customer was advised to empty the saline container, flush thoroughly with di water, fill with appropriate liquids, and repeat the weekly decontamination three times to thoroughly flush all lines and run quality control testing.On (b)(6) 2024, the customer determined that although decontamination was performed as advised and quality control testing was acceptable, the site would not use the analyzer until an ortho field engineer inspected the analyzer fully.On 04sep2024, an ortho field engineer went on-site to replace all tubing, flow sensors and the fawa pump, and to clean the wash station and wash bottle fitting.All post-requisite testing and quality control testing was performed successfully, and the ortho vision id-mts analyzer was returned to service.Customer stated no patient sample results were affected by this event.No further investigation was performed on this incident.The assignable cause is user error, associated with the operator accidently utilizing 10% formalin solution in place of buffered saline.There was no evidence of any systematic failure of the ortho clinical diagnostics analyzer to perform as intended.No general failure of the ortho vision id-mts analyzer has been identified.No further complaints of this type have been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20321956
Report Number2250051-2024-00036
Device Sequence Number7630573
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)210720
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown